Ask The Doctor > Questions & Answers > Ciprofloxacin side effects

Ciprofloxacin side effects

Patient: My husbAND WENT TO THE DOCTORS ON SATURDAY WITH A BAD COLD THEY SAID HE HAS BRONCHITIS.THEY PUT HIM ON CIPROFLAXCN 2 TIMES A DAY. LAST NITE ABOUT 8:00PM HE BROKE OUT WITH HIVES FROM HEAD TO TOE. THEY LASTED ABOUT 3 HOURS AND WENT AWAY. THEY CAME BACK AT ABOUT 2:00AM EVEN WORSE THEN THE FIRST TIME. THEY LASTED ABOUT 2 HOURS THIS TIME. HE TOOK HIS 2 PILLS YESTERDAY THE LAST ONE AT 6:00PM.HE HAS NOT TAKEN ANY PILLS TODAY YET.DO YOU THINK IT IS A REACTION TO THE MEDICINE?

 

 

Doctor: Certainly this could be caused by Ciprofloxacin, I would suggest your husband to avoid the medication and inform his pre scribing physician about the allergic reaction.Allergic reaction, pruritus and urticaria are not too common side effects of this medication however they are reported as them. He could try taking over the counter antihistamines such as Benadryl to help with the pruritus until his body gets rid of the medication.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment